Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS State College, PA

April 27, 201111 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 27, 2011, 7:48 PM EDT for 11 counties in Pennsylvania. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 7:48 PM EDT (23:48 UTC)
Expired
Apr 27, 2011, 8:45 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clinton County, PA, Columbia County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Potter County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:48 PM EDTTSTM WND DMG1 Wsw Elkland, PANUMEROUS TREES DOWN. 70X35 FT BARN DESTROYED. CORN BIN LOST. HOUSE MOVED 1FT OFF OF FOUNDATION. 621 W. MAIN ST ELKLAND BORO.
Apr 27, 7:50 PM EDTTSTM WND DMGElkland, PASEVERAL TREES DOWN ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 3:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

719 
WUUS51 KCTP 272348
SVRCTP
PAC027-035-037-081-093-097-105-109-113-117-119-280045-
/O.NEW.KCTP.SV.W.0042.110427T2348Z-110428T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  ELKLAND TO GLEN UNION TO BELLEFONTE...MOVING NORTHEAST AT 40 MPH. THESE
  STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ZION AND CAMMAL AROUND 755 PM EDT...
  WATERVILLE AND LITTLE PINE STATE PARK AROUND 800 PM EDT...
  REBERSBURG AND ENGLISH CENTER AROUND 805 PM EDT...
  MILLHEIM AND JERSEY SHORE AROUND 810 PM EDT...
  MILLERTON AROUND 815 PM EDT...
  TROUT RUN AND COLLOMSVILLE AROUND 820 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 153 AND 230...I-99 BETWEEN MILE MARKERS 79
AND 85...I-180 BETWEEN MILE MARKERS 1 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 6...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...
ALTERNATE ROUTE 220...STATE ROAD 14...STATE ROAD 26...STATE ROAD
45...STATE ROAD 118...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE NEAR AUSTIN IN POTTER COUNTY. DO NOT STAY OUTDOORS.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4199 7692 4161 7687 4159 7676 4157 7648
      4097 7652 4086 7680 4087 7787 4151 7771
      4201 7747 4200 7693
TIME...MOT...LOC 2347Z 273DEG 36KT 4197 7732 4133 7751
          4090 7776

$$

FORECASTER: GARTNER/KREKELER
1 follow-up statement
514 
WWUS51 KCTP 280028
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
828 PM EDT WED APR 27 2011

PAC027-105-109-280037-
/O.CAN.KCTP.SV.W.0042.000000T0000Z-110428T0045Z/
POTTER PA-SNYDER PA-CENTRE PA-
828 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CENTRE...
NORTHEASTERN SNYDER AND SOUTHEASTERN POTTER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.

LAT...LON 4199 7692 4160 7687 4157 7648 4097 7652
      4086 7680 4088 7680 4088 7688 4097 7722
      4098 7721 4104 7715 4100 7731 4104 7748
      4155 7738 4183 7718 4201 7722 4201 7697
TIME...MOT...LOC 0027Z 273DEG 36KT 4195 7678 4131 7698
          4088 7723

$$

PAC035-037-081-093-097-113-117-119-280045-
/O.CON.KCTP.SV.W.0042.000000T0000Z-110428T0045Z/
COLUMBIA PA-MONTOUR PA-SULLIVAN PA-TIOGA PA-UNION PA-
NORTHUMBERLAND PA-LYCOMING PA-CLINTON PA-
828 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHEASTERN CLINTON...LYCOMING...NORTHWESTERN NORTHUMBERLAND...
NORTHEASTERN UNION...EASTERN TIOGA...WESTERN SULLIVAN...MONTOUR AND
WEST CENTRAL COLUMBIA COUNTIES...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF MILLERTON TO COGAN STATION TO 8 MILES
SOUTH OF R.B. WINTER STATE PARK...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
MONTOURSVILLE AROUND 835 PM EDT...
MONTGOMERY AND BARBOURS AROUND 840 PM EDT...
MUNCY AND NEW COLUMBIA AROUND 845 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 176 AND 230...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 6...ROUTE 11...ROUTE 15...ROUTE 220...STATE ROAD 14...
STATE ROAD 45...STATE ROAD 118...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING
FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4199 7692 4160 7687 4157 7648 4097 7652
      4086 7680 4088 7680 4088 7688 4097 7722
      4098 7721 4104 7715 4100 7731 4104 7748
      4155 7738 4183 7718 4201 7722 4201 7697
TIME...MOT...LOC 0027Z 273DEG 36KT 4195 7678 4131 7698
          4088 7723

$$

FORECASTER: GARTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:28 PM EDT, 20 minutes earlier.

Area forecast discussion, Apr 27, 7:28 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT WED APR 27 2011

.SYNOPSIS...

A COLD FRONT WILL PUSH EAST THROUGH MUCH OF THE REGION BY LATE
THURSDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED...SOME CONTAINING EXCESSIVE RAINFALL. WINDY...COOLER...AND
DRIER AIR WILL ARRIVE AFTER THE FRONT PASSES ON THURSDAY AND WILL
LAST INTO FRIDAY. SATURDAY THROUGH SUNDAY MORNING WILL BE CLEAR TO
PARTLY CLOUDY AND DRY WITH SEASONABLE DAYTIME TEMPS. A SLOW MOVING
FRONTAL BOUNDARY WILL MOVE INTO THE REGION LATE SUNDAY AND MAY
LINGER WITH CLOUDY AND SHOWERY WEATHER INTO THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

TORNADO WATCH AND FLOOD WATCH CONTINUE IN EFFECT. A LINE OF
CONVECTION WITH A COUPLE OF ISOLATED SUPERCELLS CONTINUE TO RACE
NORTHEAST. AS YET GROUND TRUTH HAS BEEN LACKING AS STORMS HAVE
BEEN TRAVELING THE MORE SCENIC LESSER POPULATED PARTS OF THE
REGION.

FROM EARLIER...

PRECIP CHCS WILL STEADILY RAMP UP THIS EVENING AND TONIGHT AS A AXIS
OF ANOMALOUSLY HIGH PWAT AIR OF 1.5 TO 2 INCHES SLIDES GRADUALLY
EAST ACROSS THE REGION.

HPCS MDT RISK OF EXCESSIVE RAIN EXCEEDING THE RELATIVELY LOW...1-3
HOUR FLASH FLOOD GUIDANCE VALUES COVERS ALL BUT THE LOWER SUSQ
REGION OF OUR CWA THROUGH TOMORROW MORNING.

SVR CONVECTION WILL BE EVOLVING TO MORE OF A TRAINING TSRA/HVY
RAIN EVENT OVERNIGHT. LOCALIZED 2 INCH PLUS AMOUNTS ARE LIKELY BY
12Z THU...WHILE WIDESPREAD RAINFALL OF 0.75 TO 1.5 INCHES WILL
OCCUR. A FLOOD WATCH IS IN EFFECT FOR ALL BUT THE SERN PORTION OF
THE CWA THIS EVENING THROUGH 12Z THURSDAY. EVENING OR MID SHIFT
MAY DECIDE TO EXPAND THIS WATCH SE IF CONDITIONS WARRANT.

MIN TEMPS OVERNIGHT WILL BE NEARLY MID-SUMMER-LIKE...MAINLY IN THE
LOWER TO MID 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
POTENT...988 MB LOW WILL RACE NE ACROSS WRN LAKE ERIE...AND THE
SWRN PENINSULA OF ONTARIO LATE TONIGHT AND EARLY THURSDAY...PUSHING
A COLD FRONT THROUGH CENTRAL PENN DURING THE MID TO LATE MORNING
HOURS. STRONG...LLVL PRESSURE GRADIENT IN THE WAKE OF THIS LOW WILL
LIKELY HELP TO GENERATE STRONG WSW WINDS ACROSS THE LAUREL HIGHLANDS
AND NW PLATEAU BEGINNING 11-13Z THURSDAY. WIND GUSTS OF 40 KTS
POSSIBLE.

SLIGHT RISK OF SVR TSRA THURSDAY WILL BE LIMITED TO THE SUSQ VALLEY
AND SERN PENN...WHILE BKN-OVC STRATO CU WITH MAINLY ISOLATED TO SCTD
-SHRA WILL OCCUR FROM LATE MORNING ON ACROSS CENTRAL AND WRN
PORTIONS OF THE CWA.

TEMPS WILL BE NEARLY STEADY IN THE WAKE OF THE FRONT ACROSS THE NW
HALF OF THE CWA...WHILE MAXS IN THE SUSQ VALLEY WILL BE IN THE LOWER
70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AFTER A NUMBER OF DAYS WITH SHOWERS AND THUNDERSTORMS THIS COMING
WEEKEND LOOKS TO BE SUNNY AND DRY WITH SEASONABLE TEMPS.  LATE
SUNDAY NIGHT A WARM FRONT WILL BRING SHOWERS INTO WESTERN PA. GEFS
SHOWS THIS FRONTAL BOUNDARY MOVING SLOWLY ACROSS THE STATE WITH
LIGHT SHOWERS AND CLOUDY WEATHER THROUGH TUESDAY. THE 00Z ECMWF IS
MUCH MORE AGGRESSIVE WITH THIS SYSTEM BY MIDWEEK AS THE PATTERN
BECOMES NEGATIVELY TILTED. HAVE LEANED TOWARD THE MORE PROGRESSIVE
SOLUTION WITH GENERALLY BELOW NORMAL TEMPS FOR THE BEGINNING OF
NEXT WEEK AND CHANCE POPS. THERE IS SOME UNCERTAINTY WITH HOW FAST
THIS FRONT WILL MOVE THROUGH THE AREA AND HOW MUCH RAIN WILL FALL.
HOWEVER...AT THIS POINT IT LOOKS TO BE SLIGHTLY WETTER THAN NORMAL
AND SLIGHTLY BELOW NORMAL TEMPS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
WIDESPREAD VFR FLYING CONDITIONS...WITH SCT-BKN HIGH-BASED STRATO
CU WERE SPREAD ACROSS THE ENTIRE FCST AREA AT 1930Z.

SHOWERS AND STORMS WILL FIRST TO BEGIN ACROSS NWRN PENN...AS THEY
ADVECT QUICKLY TO THE NE FROM THE OHIO/PA BORDER. COVERAGE OF
SHOWERS AND THUNDERSTORMS WILL GRADUALLY INCREASE FROM SOUTH TO
NORTH ACROSS THE CENTRAL AND EASTERN PORTION OF PENN THIS EVENING.

VFR WILL PREDOMINATE...THOUGH AREAS OF IFR CIGS AND VSBYS WILL
ACCOMPANY THE TSRA. LLWS WILL BE A BIG TICKET ITEM AFFECTING
TAKEOFF AND FAP OVERNIGHT BEGINNING GENERALLY BETWEEN 03-06Z. LLWS
WILL END WITH THE PASSAGE OF THE CFRONT THURSDAY MORNING OVER
CENTRAL AND WRN PENN...BUT WILL PERSIST THROUGH 15Z IN THE KMDT TO
KLNS AREAS.

WE SWAP THE LLWS FOR DEEP MECHANICAL MIXING AND POSS STRONG/GUSTY
WSW SFC WINDS IN THE WAKE OF THE CFROPA THURSDAY OVER CENTRAL AND
WRN PENN. SFC WIND GUSTS OF 30-40 KTS LIKELY DURING THE DAY
THURS...ESP ACROSS THE HIGHER TERRAIN FROM KJST TO KBFD...WHERE
THE COOLER/MOIST UPSLOPE FLOW INTO THE MTNS WILL FORM MVFR TO IFR
BKN-OVC CLOUDS.

OUTLOOK...
THU NIGHT/FRI...SCTD MVFR CIGS EARLY..OTHERWISE VFR.
SAT AND SAT NIGHT...MAINLY VFR AS A LARGE AREA OF HIGH PRESSURE
AND RELATIVELY LIGHT WIND DRIFTS EAST ACROSS THE REGION.
SUN...VFR WITH INCREASED CHANCE AFTERNOON SHOWERS AS A COLD FRONT
APPROACHES.
MON...VFR.

&&

.HYDROLOGY...
FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY THROUGH TONIGHT ACROSS
ALL BUT THE FAR SE COUNTIES OF THE CWA.

HEAVY RAIN IS AGAIN LIKELY BEGINNING LATE THIS AFTN ACROSS THE NW
MTNS...AND ELSEWHERE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A
HIGH PWAT AXIS OF 1.5-2 INCHES SHIFTS GRADUALLY EAST ACROSS PENN.

LOCALIZED RAINFALL OF 1-2 INCHES IN A ONE TO TWO HOUR PERIOD WILL
OCCUR. &&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR PAZ006-011-012-017>019-024>028-033>037-041-042-045-
046-049>053-056.

FLASH FLOOD WATCH FROM 5 PM EDT THIS AFTERNOON THROUGH
THURSDAY MORNING FOR PAZ004-005-010.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ006-011-012-
017>019-024>028-033>037-041-042-045-046-049>053-056.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ004-005-010.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...KREKELER
AVIATION...LAMBERT
HYDROLOGY...LA CORTE
Hazardous weather outlook, Apr 27, 3:17 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT WED APR 27 2011

PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049>053-056-
281930-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-
317 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-063>066-281930-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
317 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-281930-
WARREN-MCKEAN-ELK-
317 PM EDT WED APR 27 2011

...TORNADO WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 4:49 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 PM EDT WED APR 27 2011

PAZ004-005-010-272130-
ELK PA-MCKEAN PA-WARREN PA-
449 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ELK...MCKEAN AND WARREN
COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ELK...MCKEAN AND
WARREN COUNTIES AT 442 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE
ROAD 120...STATE ROAD 255...STATE ROAD 446.

LAT...LON 4200 7821 4130 7856 4144 7907 4146 7906
      4145 7897 4162 7897 4163 7962 4200 7961

FORECASTER: GARTNER/KOZAR
Local storm report, Apr 27, 5:31 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
531 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
04/27/2011                   CLEARFIELD         PA   911 CALL CENTER

            TREES AND WIRES DOWN IN THE CITY

&&

EVENT NUMBER CTP1100045

LA CORTE
Special weather statement, Apr 27, 5:43 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT WED APR 27 2011

PAZ026>028-034>036-056-272230-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-
543 PM EDT WED APR 27 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEDFORD...FULTON...
NORTHWESTERN FRANKLIN...SOUTHEASTERN HUNTINGDON...SOUTHWESTERN
JUNIATA...SOUTHWESTERN MIFFLIN AND SOUTHWESTERN PERRY COUNTIES...

AT 538 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL SPRINGS...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SALUVIA AROUND 550 PM...WATERFALL AROUND 600
PM...THREE SPRINGS AROUND 610 PM...ORBISONIA AROUND 620 PM AND NEWTON
HAMILTON AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 159 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 154.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 522.

LAT...LON 3981 7806 3995 7835 4049 7787 4025 7748
      4022 7753 4022 7757 4019 7761 4020 7761
      4019 7762 4015 7761

FORECASTER: KREKELER
Local storm report, Apr 27, 5:46 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
04/27/2011                   CLEARFIELD         PA   911 CALL CENTER

            SHED DAMAGED AND TREE DOWN ON QUARRY AVE

&&

EVENT NUMBER CTP1100046

LA CORTE
Local storm report, Apr 27, 5:49 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
04/27/2011                   CLEARFIELD         PA   911 CALL CENTER

            SHED DAMAGED AND TREE DOWN ON QUARRY AVE. PUBLIC
            REPORTED A FUNNEL CLOUD

&&

CORRECTED REMARKS

EVENT NUMBER CTP1100046

LA CORTE
Local storm report, Apr 27, 7:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
737 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     NEWPORT                 40.48N  77.13W
04/27/2011                   PERRY              PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1100047

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:22 PM EDTSevere Thunderstorm WarningCTPColumbia, Juniata, Lycoming, Montour, Northumberland, Perry and 2 more68 min
Apr 26, 8:27 PM EDTSpecial Weather StatementCTPBedford, Blair, Cambria, Somerset48 min
Apr 26, 8:40 PM EDTSpecial Weather StatementCTPLycoming, Sullivan50 min
Apr 26, 8:58 PM EDTSpecial Weather StatementCTPBedford, Fulton, Huntingdon62 min
Apr 26, 9:01 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Snyder and 1 more59 min
Apr 26, 10:12 PM EDTSpecial Weather StatementCTPColumbia, Cumberland, Dauphin, Juniata, Montour, Northumberland and 3 more63 min
Apr 26, 10:43 PM EDTFlash Flood WarningCTPSullivan3 hr
Apr 26, 11:11 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Schuylkill34 min
Apr 27, 11:16 AM EDTFlash Flood WatchCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 26 more23 hr
Apr 27, 11:19 AM EDTRiver Flood WarningCTPColumbia3 days
Apr 27, 4:42 PM EDTSpecial Weather StatementCTPCameron48 min
Apr 27, 4:49 PM EDTSpecial Weather StatementCTPElk, McKean, Warren41 min
Apr 27, 4:55 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk, McKean, Potter50 min
Apr 27, 5:19 PM EDTSevere Thunderstorm WarningCTPElk, McKean, Warren26 min
Apr 27, 5:43 PM EDTSpecial Weather StatementCTPFulton47 min
Apr 27, 5:43 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 5 more62 min
Apr 27, 5:52 PM EDTSevere Thunderstorm WarningCTPCumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more53 min
Apr 27, 5:57 PM EDTTornado WarningCTPFranklin, Fulton, Huntingdon33 min
Apr 27, 5:59 PM EDTTornado WarningCTPCameron, Potter31 min
Apr 27, 6:29 PM EDTTornado WarningCTPCumberland, Franklin, Perry31 min
Apr 27, 6:30 PM EDTTornado WarningCTPPotter, Tioga30 min
Apr 27, 6:40 PM EDTTornado WarningCTPCentre, Clinton, Mifflin, Union35 min
Apr 27, 6:45 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 6 more60 min
Apr 27, 7:07 PM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Clinton, Elk, McKean and 2 more3 hr
Apr 27, 7:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder63 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.